MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD¿ PRE-FILLED NORMAL SALINE SYRINGE; FLUSH

BECTON DICKINSON MEDICAL SYSTEMS BD¿ PRE-FILLED NORMAL SALINE SYRINGE; FLUSH
Catalog Number 306507
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported with the use of the 3 ml bd¿ pre-filled normal saline syringe when using the franklin flush 3 ml syringe filled to 3 ml, the nurses frequently experience a high pressure alarm and they syringe pump stops infusing.Some of the flush syringes have irregularities inside the hub as compared to an empty bd syringe.There was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
Updated information on page g reflect the additional information provided.On 1/18/2018, a corrected awareness date was added.The additional information for this is as follows: date received by manufacturer: 10/18/2017.
 
Additional Manufacturer Narrative
Results: bd received samples and photos from the customer facility for investigation.The samples and photos were evaluated and the customer¿s indicated failure mode for broken/damaged syringe with the incident lot was not observed.Additionally, bd was unable to determine the specific lot number associated with this complaint.Therefore, a review of the device history record could not be conducted.Conclusion: bd was not able to duplicate or confirm the customer¿s indicated failure mode.Unable to determine root cause.
 
Additional Manufacturer Narrative
Updated information on page g reflect the additional information provided.A corrected awareness date is 10/26/2017, the previous date was entered in error.Date received by manufacturer: 10/26/2017.

Brand Name
BD¿ PRE-FILLED NORMAL SALINE SYRINGE
Common Device Name
FLUSH
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
9630 south 54th street
franklin WI 53132
MDR Report Key7060082
Report Number2134319-2017-00004
Device Sequence Number10780441
Product Code FOZ
UDI-Device Identifier30382903065074
UDI-Public30382903065074
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K982558
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Catalogue Number306507
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2017
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer10/26/2017
10/18/2017
10/26/2017
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date01/02/2018
01/25/2018
02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;